Alert archive / West Virginia / Flash Flood Warnings in 2003
Flash Flood Warning 81, NWS Baltimore/Washington
NWS Baltimore/Washington issued this flash flood warning at Jul 8, 2003, 7:17 AM EDT for Hardy County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2003, 7:17 AM EDT (11:17 UTC)
- Expired
- Jul 8, 2003, 10:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Baltimore/Washington
- Area
- Counties, with a storm outline in the text
County Hardy County, WV
The radar
The Sterling radar (KLWX), 118 km from the middle of the area, began a volume at 11:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 11.3 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 903 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:00 AM EDT, 17 minutes earlier.
Area forecast discussion, Jul 8, 7:00 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 700 AM EDT TUE JUL 8 2003 SENT AN UPDATE TO RAISE POPS A BIT OVR THE WEST BASED ON RDR AND SATELLITE IMAGERY. ALSO WATCHING PRECIP AMTS CAREFULLY. UP TO AN INCH REPORTED IN PETERSBURG WV IN THE LAST TWO HRS AND FLOODING REPORTED IN MONONGAHALIA CTY IN PBZS CWA. ROSA TODAY-TONIGHT LATEST SATELLITE AND RADAR IMAGERY SHOWS AN AREA OF DISSIPATING SHOWERS BY CHO. A SMALL COMPLEX OF TSTMS IS ALSO OBSERVED OVR SCNTRL PA AND A BOWING MCS EXTENDS FROM NEAR TOLEDO OH TO NEAR INDY. TODAY...GFS/RUC40 SHOWS 700MB TEMPS WARMING TO +10C THIS AFTERNOON. THIS SHOULD PUT A BIG LID ON THINGS TODAY. WILL GO ONLY WITH ISOLD 20 POP FOR ENTIRE CWA IN CASE ANYTHING MANAGES TO FIRE OVR THE HIR TERRAIN OR NEAR SEA BREEZE BDRIES. A BIT WORRIED ABT CONVECTION OVR THE OH VALLEY THIS MORNING AS STEERING FLOW IS OUT OF THE WNW AND COULD BRING SOME OF THAT INTO OUR NRN MOST ZONES BUT THINK THE WARM AIR ALOFT AND DOWNSLOPING WINDS AT THE SFC WILL WIN TODAY AND KEEP CONVECTION AT MINIMUN. NEXT CONCERN TODAY IS THE HEAT. H8 TEMPS ABT A DEGREE WARMER THAN YESTERDAY AND WITH LESS CU FIELD TODAY HIGHS SHOULD A BE LITTLE WARMER. GOING WITH THE COOLER MET/FWC NUMBERS AS MAV HAS BEEN TO HOT ALL SUMMER LONG. HEAT INDEX TOOL GIVES A HI OF 100 FOR DCA AND BALT. WILL ISSUE A HEAT ADVISORY FOR THE DC/BALT CITIES ONLY. TONIGHT...ANY CONVECTION WILL DISSIPATE QUICKLY AFTER SUNSET. WILL KEEP A 30 POP FOR THE FAR NWRN COUNTIES AS MODELS SUGGEST MCS THAT DEVELOPS OVR THE OH VALLEY TODAY COULD REACH THOSE CUNTIES BY SUNRISE TOMORROW. ROSA .LONG TERM...WED-MON STILL LOOKS GOOD FOR FOR TSTMS A GOOD PART OF THIS WEEK...WITH A GOOD WEEKEND. THE CD FNT STALLS OUT JUST N OF THE CWA KEEPING US IN THE WARM MOST SIDE OF THE BNDRY WED-FRI...AND WL HV CHC 30-50 POPS TSTMS EACH DAY. IN ADDITION A SHORT/WV IS PROGGED COMES THRU WEDNESDAY. THEN ANOTHER SHORT/WV FOR FRI WI A LOW ON THE BDNRY HELPING IT TO FINALLY MOVE THROUGH AND OFF THE CST BY THE WEEKEND. HIGH PRES BUILDING IN FOR THE WKND WITH A BIT COOLER AND DRIER WX. NEXT CHC FOR PCPN LOOK TO BE POSSIBLE FROM SUNDAY NIGHT AND MONDAY BUT WL LV DRY FOR NOW. ND .LWX... DC...HEAT ADVISORY UNTIL 800 PM EDT TUESDAY FOR ZONE DCZ001. MD...HEAT ADVISORY UNTIL 800 PM EDT TUESDAY FOR ZONE MDZ011. VA...HEAT ADVISORY UNTIL 800 PM EDT TUESDAY FOR ZONE VAZ054. WV...NONE.
Hazardous weather outlook, Jul 8, 5:00 AM EDT, 2 hours 17 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-092200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 500 AM EDT TUE JUL 8 2003 .DAY ONE...TODAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE AREA TODAY. THE GREATEST THREAT FROM THE SEVERE STORMS WILL BE DAMAGING WINDS. THERE IS ALSO A HEAT ADVISORY IN EFFECT TODAY FOR THE CITIES OF WASHINGTON AND BALTIMORE. HEAT INDEXES ARE EXPECTED TO RISE TO AROUND 100 DEGREES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TODAY. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ND
In the hours before
Special weather statement, Jul 8, 5:23 AM EDT, 1 hour 54 minutes before
DCZ001-MDZ002>007-009>011-013-014-016>018-VAZ021-025>031-036>042- 050>057-WVZ048>055-081515- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 523 AM EDT TUE JUL 8 2003 THE STORM PREDICTION CENTER HAS OUTLOOKED THE ENTIRE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. THE STRONGER STORMS COULD BRIEFLY REACH SEVERE LEVELS...RESULTING IN ISOLATED BURSTS OF DAMAGING WINDS. UNLESS THESE THUNDERSTORMS BECOME ORGANIZED...SPOTTER ACTIVATION IS NOT ANTICIPATED... ROSA
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:01 AM EDT | Flash Flood Warning | LWX | Grant | 3 hr |
| Jul 8, 8:36 AM EDT | Flash Flood Warning | LWX | Pendleton | 3 hr |
Nearby
Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.